Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 36, NWS North Platte, NE

May 26, 2006Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 26, 2006, 9:13 PM MDT for Cherry County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2006, 9:13 PM MDT (03:13 UTC)
Expired
May 26, 2006, 9:45 PM MDT
In force
32 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2205 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 270313
SVRLBF
NEC031-270345-
/O.NEW.KLBF.SV.W.0036.060527T0313Z-060527T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM MDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 945 PM MDT(1045 PM CDT)

* AT 907 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES WEST OF ELI TO 12 MILES SOUTHWEST OF ELI TO
  26 MILES SOUTH OF ELI TO 42 MILES SOUTH OF ELI TO 59 MILES
  SOUTHWEST OF ELI...OR ALONG A LINE EXTENDING FROM MERRIMAN TO 12
  MILES SOUTHEAST OF MERRIMAN TO 25 MILES SOUTH OF MERRIMAN TO 25
  MILES NORTH OF HYANNIS TO 13 MILES NORTHWEST OF HYANNIS...AND
  MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELI BY 920 PM MDT...
  CODY BY 930 PM MDT...
  NENZEL BY 935 PM MDT...
  KILGORE AND MERRITT RESERVOIR DAM BY 1045 PM CDT...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4298 10167 4278 10158 4257 10160 4236 10173
      4210 10201 4210 10134 4243 10098 4264 10085
      4286 10083 4298 10085

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 270331
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 PM CDT FRI MAY 26 2006

NEC031-270345-
/O.CON.KLBF.SV.W.0036.000000T0000Z-060527T0345Z/
CHERRY NE-
931 PM MDT FRI MAY 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
MDT(1045 PM CDT) FOR WESTERN CHERRY COUNTY...

AT 926 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF HIGHWAY 61 MILE MARKER 170 TO 19 MILES
NORTHEAST OF HIGHWAY 61 MILE MARKER 180 TO HIGHWAY 20 MILE MARKER 
150...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 20 MILE MARKER 160 BY 940 PM MDT...
  HIGHWAY S16F MILE MARKER 10...NENZEL AND 7 MILES WEST OF HIGHWAY 20
  MILE MARKER 170 BY 945 PM MDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY
EVENING(1100 PM CDT FRIDAY EVENING) FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4298 10167 4278 10158 4257 10160 4236 10173
      4210 10201 4210 10134 4243 10098 4264 10085
      4286 10083 4298 10085

$$

CDC
000 
WWUS53 KLBF 270347
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1046 PM CDT FRI MAY 26 2006

NEC031-270356-
/O.EXP.KLBF.SV.W.0036.000000T0000Z-060527T0345Z/
CHERRY NE-
946 PM MDT FRI MAY 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY EXPIRES
AT 945 PM MDT(1045 PM CDT)...

THE STORM WHICH PROMPTED THE WARNING APPEARS TO HAVE WEAKENED AND NO 
LONGER POSES A SEVERE WEATHER THREAT AT THIS TIME.

LAT...LON 4298 10167 4278 10158 4257 10160 4236 10173
      4210 10201 4210 10134 4243 10098 4264 10085
      4286 10083 4298 10085

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:31 PM MDT, 6 hours 42 minutes earlier.

Area forecast discussion, May 26, 2:31 PM MDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT FRI MAY 26 2006

.SHORT TERM...
TONIGHT FORECAST CHALLENGE IS POPS AS MOISTURE IS DRAWN NORTHWEST
AND SURFACE FRONT TO THE WEST AND SOUTH MOVE NORTHEAST. AT 19Z
VISIBLE SATELLITE SHOWED SEVERAL BOUNDARIES TO FOCUS POTENTIAL
LATE AFTERNOON CONVECTION INTO THE OVERNIGHT. CU FORMING OVER THE
MOUNTAINS TO THE WEST WITH THE APPROACH OF SURFACE TROUGH INTO
EASTERN WYOMING. THEN SEMI STATIONARY FRONT THROUGH KANSAS THAT
WILL LIFT NORTHEAST THEN OUTFLOW BOUNDARY LEFT OVER FROM MORNING
CONVECTION INTO CENTRAL NEB. THE 18Z KLBF SOUNDING SHOWED AN
UNSTABLE AIRMASS BUT NOT TO IMPRESSIVE GIVEN LIGHT MID LEVEL WINDS
AND MOISTURE PROFILE. LAPS SHOWED LIFTED INDICES BELOW ZERO
THROUGHOUT BUT CAP STILL HOLDING ESPECIALLY ACROSS THE SOUTHWEST.
RED WILLOW PROFILER SHOWS GOOD SHEAR FOR THE SOUTHWEST WITH ANY
STORMS THAT DEVELOP OR MOVE INTO THE SOUTHWEST TO HAVE FAVORABLE
SHEAR FOR SUPERCELL DEVELOPMENT. MODEL BLEND USED IN GOING
FORECAST WITH CONVECTIVE COMPLEX TO POSSIBLY FORM OVER THE
NORTHWEST AND DRIVE SOUTHEAST OVERNIGHT.

SATURDAY THE PREFONTAL TROUGH WILL EXTEND FROM SURFACE LOW OVER
NCNTRL SOUTH DAKOTA SOUTH THROUGH WESTERN NEBRASKA WITH THE COLD
FRONT REMAINING WELL TO THE NORTHWEST. THE DRYLINE WILL BULGE EAST
DURING THE EVENING WITH WARM MID LEVEL TEMPERATURES TO STRENGTHEN
CAP. AREAS WEST OF THE DRYLINE WILL HAVE THE POTENTIAL TO SEE A
RAPID RISE IN TEMPERATURES FOR THE DAY WITH THE SOUTHWEST TO
POTENTIALLY TO REACH THE CENTURY MARK...WITH AREAS MAINLY SOUTH OF
INTERSTATE 80 AND WEST OF HIGHWAY 83 TO SEE THE HIGHEST READINGS.
THE SOUTHWEST FLOW ALOFT WILL BE SLOW TO PUSH THE MAIN COLD FRONT
EAST UNTIL OVERNIGHT SUNDAY INTO MONDAY.

.LONG TERM...
MONDAY THROUGH FRIDAY SOME UNCERTAINTY REMAINS IN LONG RANGE
MODELS. MONDAY THE COLD FRONT WILL BE TO THE EAST AS THE UPPER
RIDGE REBUILDS TO THE WEST. THE PROXIMITY TO THE H5 HIGH CENTER IN
THE 4 CORNERS REGION WILL MAKE FAVORABLE CONDITIONS FOR RIDGE
RUNNERS BRINGING THE CHANCE FOR CONVECTION WEDNESDAY NIGHT INTO
THURSDAY ALONG A DECAYING BOUNDARY ON THE HIGH PLAINS...WITH THE
UPPER RIDGE BUILDING EAST TO THE PLAINS BY FRIDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, May 26, 4:52 PM MDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT FRI MAY 26 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-272300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
552 PM CDT FRI MAY 26 2006 /452 PM MDT FRI MAY 26 2006/

...TORNADO WATCH PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING AND OVERNIGHT ACROSS MOST
OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST THREAT FOR
SEVERE WEATHER WILL BE SOUTH AND WEST OF A LINE FROM BURWELL TO
VALENTINE. ADDITIONAL SURFACE HEATING INTO THIS EVENING MAY ALLOW
FOR THUNDERSTORMS TO INITIATE ACROSS WESTERN AND CENTRAL NEBRASKA.
SHOULD THESE STORMS DEVELOP...THEY WILL HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WOULD
ALSO BE POSSIBLE...ESPECIALLY SOUTH AND WEST OF A LINE FROM
COMSTOCK TO MERRIMAN...WHERE SURFACE BOUNDARIES ALONG WITH A VERY
UNSTABLE AIRMASS EXISTS.

IF STORMS DO NOT INITIATE THIS EVENING OVER WESTERN AND NORTH
CENTRAL NEBRASKA...ACTIVITY CURRENTLY OVER COLORADO AND WYOMING
WILL CONTNIUE TO WORK EAST OVERNIGHT. THIS COMPLEX OF STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ON SUNDAY...A COLD FRONT WILL ENTER THE NORTHWEST PORTION OF
NEBRASKA BY LATE AFTERNOON. THIS FRONT IS EXPECTED TO STALL ACROSS
THAT AREA INTO THE EVENING AND IS EXPECTED TO GENERATE
THUNDERSTORMS. IF THESE STORMS BECOME ORGANIZED...LARGE HAIL WOULD
BE POSSIBLE WITH THESE STORMS AS WELL.

AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA INTO THE
FIRST PART OF THE WEEK...ALLOWING THUNDERSTORM CHANCES TO STAY IN
THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC/JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:52 PM MDTSevere Thunderstorm WarningLBFSheridan53 min
May 26, 10:00 PM MDTSevere Thunderstorm WarningLBFLincoln60 min
May 26, 11:08 PM MDTSevere Thunderstorm WarningLBFCherry67 min
May 27, 9:48 AM MDTWind AdvisoryLBFBlaine, Boyd, Brown, Custer, Garfield, Holt and 4 more9 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.